Alert archive / Oregon / Small Craft Advisories in 2021

Small Craft Advisory 151, NWS Portland, OR

October 5, 2021

NWS Portland, OR issued this small craft advisory at Oct 5, 2021, 3:01 PM PDT. It took effect at Oct 5, 2021, 11:09 PM PDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2021, 3:01 PM PDT (22:01 UTC)
In effect from
Oct 5, 2021, 11:09 PM PDT
Expired
Oct 6, 2021, 7:00 PM PDT
In force
20 hr
Issued by
NWS Portland, OR

The text

As transmitted.

967 
WHUS76 KPQR 052201
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
301 PM PDT Tue Oct 5 2021

PZZ275-061115-
/O.CON.KPQR.SC.Y.0150.000000T0000Z-211006T0000Z/
/O.NEW.KPQR.SC.Y.0151.211006T0900Z-211006T1900Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
301 PM PDT Tue Oct 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO NOON PDT
WEDNESDAY...

* WHAT...For the first Small Craft Advisory, seas around 10 ft at
  11 seconds. For the second Small Craft Advisory, seas 9 to 11 
  ft at 11 seconds expected.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...Small Craft Advisory, until 5 PM PDT this afternoon. 
  Small Craft Advisory, from 2 AM to noon PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ270-061115-
/O.EXT.KPQR.SC.Y.0148.000000T0000Z-211006T1900Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
301 PM PDT Tue Oct 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  8 to 11 ft at 11 seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...Until noon PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ250-060900-
/O.EXT.KPQR.SC.Y.0148.000000T0000Z-211006T0900Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
301 PM PDT Tue Oct 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  seas 7 to 10 ft at 11 seconds.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Until 2 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ255-060000-
/O.CON.KPQR.SC.Y.0150.000000T0000Z-211006T0000Z/
Coastal waters from Cascade Head to Florence OR out 10 NM-
301 PM PDT Tue Oct 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

* WHAT...Seas around 10 ft at 11 seconds.

* WHERE...Coastal waters from Cascade Head to Florence OR out 10 
  NM.

* WHEN...Until 5 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
5 follow-up statements
270 
WHUS76 KPQR 060609
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
1109 PM PDT Tue Oct 5 2021

PZZ275-061900-
/O.EXT.KPQR.SC.Y.0151.211006T0609Z-211006T1900Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
1109 PM PDT Tue Oct 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT WEDNESDAY...

* WHAT...Seas 9 ft at 9 seconds through 3 AM, then seas 9 to 11 
  ft at 11 seconds expected.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...Until noon PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Square seas have developed, ahead of the
  higher seas expected later this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ270-061900-
/O.CON.KPQR.SC.Y.0148.000000T0000Z-211006T1900Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
1109 PM PDT Tue Oct 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT
WEDNESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  8 to 11 ft at 11 seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...Until noon PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ250-060900-
/O.CON.KPQR.SC.Y.0148.000000T0000Z-211006T0900Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
1109 PM PDT Tue Oct 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT
WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 7 to 10 ft at 11 seconds.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Until 2 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
432 
WHUS76 KPQR 061006
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
306 AM PDT Wed Oct 6 2021

PZZ275-061900-
/O.CON.KPQR.SC.Y.0151.000000T0000Z-211006T1900Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
306 AM PDT Wed Oct 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...West winds 5 to 15 kt and seas 9 to 12 ft at 11 seconds.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ270-061900-
/O.CON.KPQR.SC.Y.0148.000000T0000Z-211006T1900Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
306 AM PDT Wed Oct 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...West winds 10 to 15 kt and seas 9 to 11 ft at 11 
  seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
978 
WHUS76 KPQR 061833
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
1133 AM PDT Wed Oct 6 2021

PZZ250-062200-
/O.NEW.KPQR.SC.Y.0152.211006T1833Z-211006T2200Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
1133 AM PDT Wed Oct 6 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...

* WHAT...Southwest winds 10 to 15 kt and seas 6 to 9 ft at 11 
  seconds.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ275-062200-
/O.EXT.KPQR.SC.Y.0151.000000T0000Z-211006T2200Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
1133 AM PDT Wed Oct 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Northwest winds 5 to 10 kt and seas 9 to 11 ft at 11 
  seconds.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ270-062200-
/O.EXT.KPQR.SC.Y.0148.000000T0000Z-211006T2200Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
1133 AM PDT Wed Oct 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Northwest winds 5 to 10 kt and seas 8 to 10 ft at 11 
  seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
622 
WHUS76 KPQR 062105
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
205 PM PDT Wed Oct 6 2021

PZZ275-070200-
/O.EXT.KPQR.SC.Y.0151.000000T0000Z-211007T0200Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
205 PM PDT Wed Oct 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt and seas 9 to 10 ft at 11 
  seconds.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...Until 7 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ270-070200-
/O.EXT.KPQR.SC.Y.0148.000000T0000Z-211007T0200Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
205 PM PDT Wed Oct 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt and seas 8 to 9 ft at 11 
  seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...Until 7 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ250-070200-
/O.EXT.KPQR.SC.Y.0152.000000T0000Z-211007T0200Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
205 PM PDT Wed Oct 6 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* WHAT...West winds 5 to 10 kt and seas 6 to 9 ft at 11 seconds.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Until 7 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland
834 
WHUS76 KPQR 062107
MWWPQR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Portland OR
207 PM PDT Wed Oct 6 2021

PZZ275-070200-
/O.CON.KPQR.SC.Y.0151.000000T0000Z-211007T0200Z/
Waters from Cascade Head to Florence OR from 10 to 60 NM-
207 PM PDT Wed Oct 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt and seas around 11 ft at 11 
  seconds.

* WHERE...Waters from Cascade Head to Florence OR from 10 to 60 
  NM.

* WHEN...Until 7 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ270-070200-
/O.CON.KPQR.SC.Y.0148.000000T0000Z-211007T0200Z/
Waters from Cape Shoalwater WA to Cascade Head OR from 10 to
60 NM-
207 PM PDT Wed Oct 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt and seas around 10 ft at 11 
  seconds.

* WHERE...Waters from Cape Shoalwater WA to Cascade Head OR from 
  10 to 60 NM.

* WHEN...Until 7 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ250-070200-
/O.CON.KPQR.SC.Y.0152.000000T0000Z-211007T0200Z/
Coastal waters from Cape Shoalwater WA to Cascade Head OR out
10 NM-
207 PM PDT Wed Oct 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

* WHAT...West winds 5 to 10 kt and seas 7 to 10 ft at 11 seconds.

* WHERE...Coastal waters from Cape Shoalwater WA to Cascade Head 
  OR out 10 NM.

* WHEN...Until 7 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/portland

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this small craft advisory went out at Oct 5, 2:40 PM PDT, 21 minutes earlier.

Area forecast discussion, Oct 5, 2:40 PM PDT, 21 minutes before
Area Forecast Discussion
National Weather Service Portland OR
240 PM PDT Tue Oct 5 2021

.SYNOPSIS...A cold front continues to push east today. Rainfall
will persist through the night, becoming showery on Wednesday. Expecting
showers through Wednesday until a weak high pressure ridge
develops on Thursday. More active weather to round out the week.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...Satellite shows the
frontal boundary stretching from southern Oregon northeast into
Washington, with the low centered over the northeastern Pacific.
As the low shift northeast into Canada, the front will weaken
and advect eastward. In it's wake will be lingering showers and
quite a bit of cold air. Snow levels will begin to drop on
Wednesday reaching as low as around 4000 ft by Wednesday
afternoon. The instability of the post frontal environment in
combination with cooler air aloft may create an atmosphere
susceptible to convection. However, a limiting factor will be a
lack of daytime heating and the fact that sea surface
temperatures are about as warm as the inland surface air.
However, it is a non-zero chance so have put thunderstorms
stretching from around Tillamook, OR to the south Washington
Coast Range. That threat will dissipate by Wednesday night.

An area of weak high pressure will develop over the eastern
Pacific on Thursday bringing a break from the rain, wind and
clouds. Expecting slightly warmer and drier conditions and a
northerly flow. May see periods of fog in the southern
Willamette Valley on Thursday morning due to the residual
moisture and northerly winds, however a bit too early to tell.
Something to keep in mind though. Expecting settled and mild
fall weather on Thursday.   -Muessle

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...Confidence begins to wane
moving into the long term forecast as the overall synoptic
pattern is 'messy' for a lack of better words. In previous runs,
a cold front was expected to make landfall on Friday. Now in
more recent numerical outputs this front appears to have
weakened and split which will likely keep precipitation amounts
lower than previously expected. Still expecting some rain but
likely will stay to the northern portions of the forecast area
and should have little accumulation. Saturday will be yet
another transitional day comprised of onshore flow and lingering
showers.

Sunday through Monday appears to be the chance for the next
more impactful system. As it stands, there is fairly good
agreement in a longwave trough dropping down from a closed low
over the eastern Gulf of Alaska on Sunday afternoon. Most recent
outputs are trending this system slightly slower than past
runs, however the changes are minimal. What is not minimal is
just how much cold air will be behind this front. Expecting
temperatures to drop around 10F from Saturday to Sunday's highs,
and even lower on Monday into Tuesday. Temperatures around 850
mb will be around -2 C. Looking aloft with this event, the jet
stream at 250 mb (around 35,000 ft) is meridional and has two
distinct jet streaks. The first will pass over Sunday morning
and has wind speeds around 120 mph. The next will move over the
region on Monday. Now this streak is significantly stronger and
almost completely vertical with wind speeds around 150 mph.
These two features will help to enhance the already approaching
front bringing ample rainfall and maybe even some convective
activity on Monday afternoon. Will have to continue to see if
this system maintains the same strength over the next few days.

    -Muessle

&&

.AVIATION...Southwest flow aloft will continue as the air mass
remains relatively moist. The rain band associated with a cold
front will slide south and east before exiting the region around
06Z to 08Z this evening. Predominately VFR conditions expected
this evening although there still remains a mix of MVFR/IFR cigs
and visbys within some of the heavier showers. Mid to high level
clouds expected to exit the region along with the front around
08Z to 10Z Wednesday. Broken to scattered lower level clouds
then expected through the remainder of the TAF period likely
remaining in the VFR category. A weak front will approach the
coast later this evening with showers likely increasing after
12Z. Brief MVFR cigs will be possible with heavier showers
through Wednesday morning.

For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse

KPDX AND APPROACHES...Predominately VFR conditions expected
through the period although heavier showers may briefly reduce
cigs and/or vis to MVFR categories. Steady rain should end around
03Z with isolated showers possible overnight. Broken to scattered
low VFR cigs likely through Wed afternoon. Southwest winds
expected to remain under 10 kt.    /DH

&&

.MARINE...A weak front will move across the coastal waters
tonight into Wednesday morning. Southwest winds will increase to
around 20 kt with gusts to 25 kt across the northern zones
overnight so have extended the Small Craft Advisory there through
the night. Behind the front a westerly swell will build seas up
to around 10 to 11 ft through Wednesday morning thus have
extended the small craft advisory for the outer waters through
noon on Wednesday. High pressure will then build across the
waters through Wed night. Winds will shift to the north and fall
to around 10 to 15 kt through Thursday morning. Northerly winds
will likely increase to around 15-20 kt Thu afternoon and
evening especially across the southern waters. Another front is
expected to approach the coastal waters later this week but does
not look particularly strong at this time.

Seas continue to range around 9-10 ft with a period of 10 to 11
seconds. The northwesterly swell will gradually subside to around
7 ft before the aforementioned westerly swell train builds in
overnight. Seas are expected to fall below 10 ft by Wed
afternoon and gradually subside to around 4-6 ft Thursday into
Friday.    /DH

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
PZ...Small Craft Advisory until noon PDT Wednesday for PZZ270.
     Small Craft Advisory until 2 AM PDT Wednesday for PZZ250.
     Small Craft Advisory until 5 PM PDT this afternoon for PZZ255-
     275.
     Small Craft Advisory from 2 AM to noon PDT Wednesday for
     PZZ275.

&&

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 3:14 AM PDTGale WarningPQR8 hr
Oct 5, 11:02 AM PDTSmall Craft AdvisoryPQR6 hr

Nearby

Small Craft Advisories in Oregon, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.